MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB390 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 390cc mentor memorygel boost breast implant prosthesis ruptured during a primary breast augmentation surgery prior to being implanted into the patient.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No adverse events or patient consequences were reported.
Additional Manufacturer Narrative
On august 20, 2025, mentor was notified that malfunction caused minimal delay and there was no adverse effect to the patient due to the delay.Additionally, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned device revealed that the breast implant was found to have a tear on the anterior view, measuring approximately 3.0 cm extending to a missing material, measuring approximately 0.5 cm x 0.6 cm.Microscopic examination was performed on the edges of the tear and the missing material, no parallel striations were found in an area of the rupture.Based on the information currently available, a visual evaluation of the missing material indicates that the implant could have been damaged by an instrument during implantation.The product insert data sheet cautions to not allow cautery devices or instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, drain trocar, cannulas, or scissors to contact the device during the implantation or other surgical procedures.The cause of the rupture in the remaining area of the tear could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).